MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 62MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 62MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71332762
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/26/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a medical intervention was done with the placement of antibiotic impregnated beads.Devices were retained.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, (b)(4) : although it was reported that the patient received an aspiration due to a thigh seroma (document under (b)(4)), no clinical documentation or images has been provided to support these findings.The patient¿s medical history is significant for multiple comorbidities including ccl and cannot be ruled out as possible contributing factors for the infections.The prosthetic joint infection (documented under (b)(4)) is possibly due to a post-surgical complication in the presence of high risk / multiple comorbidities, etc.The i&d and placement of antibiotic impregnated beads (documented under (b)(4)) and the left hip resection arthroplasty and placement of antibiotic spacer (documented under (b)(4)) are likely the result of the unresolved infection.The patient impact beyond the revision itself cannot be concluded.No further medical assessment is possible at this time based on the information provided.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.Product was sterilized according to sterilization release documentation from quality control.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
R3 0 DEG XLPE ACET LNR 36MM X 62MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8096093
Report Number1020279-2018-02547
Device Sequence Number2016356
Product Code MBL
UDI-Device Identifier03596010598035
UDI-Public03596010598035
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2026
Device Catalogue Number71332762
Device Lot Number16JM02336
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer11/02/2018
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR